MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-55-040-120-P6
Medical Device Problem Codes Patient-Device Incompatibility (2682); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a calcified, stenosed and short segment occlusion of the sfa to the proximal popliteal artery.A 6fr guide catheter placed followed by a.014 command guide was advanced without issue then intravascular ultrasound was performed.A 4.0x40mm balloon dilated the lesion and the guide wire was changed to a.018 non-abbott guide wire with the advancement of 5.5x40mm supera stent.The stent was deployed; however, stent without sufficient expansion and invagination occurred.Therefore, the stent was explanted using a.014 wire and a 7mm snare catheter.A new 5.5x40mm supera stent was placed and post dilatated with a 5x40mm balloon.A non-flow limiting dissection was noted at the proximal portion of the stent; however, after the balloon dilatation it was confirmed, without residual stenosis and procedure completed.
 
Additional Manufacturer Narrative
G2: literature added.Attachment: article title removal method of a supera interwoven stent invaginated during its implantation in endovascular procedure: a case report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was not returned for analysis.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other similar incidents from this lot.It is possible that during initial deployment the diameter of the stent used was inadvertently undersized for the size of certain parts of the calcified, stenosed and occluded vessel; thus resulting in the reported patient-device incompatibility wall apposition; however this cannot be confirmed.The investigation determined a conclusive cause for the reported patient-device incompatibility wall apposition cannot be determined.As reported, the stent was explanted using a.014 wire and a 7mm snare catheter resulting in the reported stent material deformation.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key19280932
Report Number2024168-2024-05703
Device Sequence Number12660694
Product Code NIP
UDI-Device Identifier08717648226069
UDI-Public(01)08717648226069(17)240831(10)2090161
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Catalogue NumberS-55-040-120-P6
Device Lot Number2090161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer04/16/2024
05/13/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date05/09/2024
05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale